Nebraska, 2006

Damaging Wind and High Wind in Nebraska, April 11, 2006

April 11, 2006 · NWS GID · 2 events in 2 counties and zones

1 thunderstorm wind, 1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 11, 1:19 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 11, 1:19 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CDT TUE APR 11 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.  THUNDERSTORMS OR NO
THUNDERSTORMS...THAT IS THE QUESTION FOR THE EVENING.  SURFACE LOW
WAS POSITIONED IN OUR NORTHEAST CWA EARLY THIS AFTERNOON WITH THE
ASSOCIATED COOL FRONTAL BOUNDARY STRETCHING SOUTHWEST THROUGH KHDE
AND KHLC.  POST FRONTAL TEMPERATURES AVERAGED IN THE 60S WITH
PREFRONTAL TEMPS IN THE 70S TO AROUND 80F.  CLOSED MID LEVEL LOW
PRESSURE SYSTEM HAD REACHED NORTHEAST NEBRASKA WITH THE DRY SLOT
RATHER PRONOUNCED ACROSS CENTRAL NEBRASKA AND WESTERN KANSAS.
CONVERGENCE ALONG THE BOUNDARY MAY STILL FOCUS CONVECTION IN THE NEXT
SEVERAL HOURS BRINGING AN OUTSIDE CHC FOR AN ISOLATED SVR STORM WITH
WIND A THREAT GIVEN THE HIGH TEMP DEWPOINT SPREADS...ALONG
WITH AN OUTSIDE CHANCE FOR LARGE HAIL.  ON THE BACK SIDE
OF THE LOW AND POST FRONTAL...ELEVATED SHOWERS ARE BEGINNING TO
DEVELOP JUST TO OUR WEST ON THE PERIPHERY OF OUR CWA...AND STEEP
LAPSE RATES STILL SUPPORT THUNDER MENTION AS WELL.

UPPER SYSTEM DEPARTS THIS EVENING AND PCPN WINDS DOWN.  DRY WEATHER
IS THE RULE FOR THE REMAINDER OF THE SHORT TERM WITH RISING HEIGHTS
AND MODERATING TEMPERATURES.  MUCH ABOVE NORMAL MAX TEMPS ARE
FORECAST THE NEXT COUPLE OF DAYS WITH READINGS REACHING INTO THE
UPPER 70S WEDNESDAY AND TO THE MID 80S ON THURSDAY.  HASTINGS RECORD
HIGH ON THURSDAY IS 82F AND THIS WILL BE IN JEOPARDY.

.LONG TERM...FRIDAY THROUGH TUESDAY.  MAIN PROBLEMS IN THE EXTENDED
ARE THUNDERSTORM CHANCES FRIDAY AND SATURDAY.  A WARM FRONT WILL
MOVE ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT.  THIS MAY TRY TO
INITIATE A FEW STORMS FRIDAY NIGHT...HOWEVER MOISTURE INITIALLY
APPEARS LIMITED.  DECIDED NOT TO ADD POPS TO FRIDAY NIGHT
YET...HOWEVER IF THE GFS REMAINS CONSISTENT AND LATER VERSIONS OF
THE NAM CATCH ON TO THIS TOO...IT WILL PROBABLY BE WORTH ADDING A
SMALL POP TO LATER FORECASTS.

SATURDAY AND SATURDAY NIGHT STILL APPEAR TO HAVE THE BEST
THUNDERSTORM CHANCES WITH THE LAST FEW RUNS OF THE GFS AND THE ECMWF
BRINGING AN UPPER LOW ACROSS THE CENTRAL PLAINS.  THERE ARE STILL
DISAGREEMENTS AMONGST THE MODELS ON EXACTLY WHERE THIS FEATURE WILL
MOVE WHICH WILL ULTIMATELY IMPACT POP PLACEMENT.  DECIDED TO ONLY
MAKE SMALL MODIFICATIONS TO THE CURRENT POP/WX GRIDS SINCE
UNCERTAINTY IN THE MODELS AND AMONG THE NCEP ENSEMBLES MEMBERS IS
HIGH LEADING TO A LOW CONFIDENCE PLACEMENT OF THE LOW TRACK.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MUCH IF NOT ALL OF THE
EXTENDED PERIOD. AFTER COLLABORATION WITH SURROUNDING OFFICES HAVE
TRENDED TOWARDS THE WARMER LOOKING 00Z ECMWF THROUGH MUCH OF THE
PERIOD...THOUGH THE 12Z GFS NOW ALSO SUPPORTS THE WARMER ECMWF.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

FAY/KING
Hazardous weather outlook, Apr 11, 2:25 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
325 PM CDT TUE APR 11 2006

NEZ039>041-046>049-061>064-074>077-084>087-121200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
325 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO
SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ060-072-073-082-083-121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-
325 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH TO EXTREME THIS
EVENING.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING.  ALTHOUGH NO
SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 11, 4:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CDT TUE APR 11 2006

NEZ062-063-075-076-112315-
ADAMS-CLAY-HALL-HAMILTON-
547 PM CDT TUE APR 11 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ADAMS...CLAY...HALL AND HAMILTON COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSSER...OR 8 MILES NORTHWEST OF
HASTINGS...AND MOVING EAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  TRUMBULL AT 600 PM CDT...
  INLAND AT 605 PM CDT...
  HARVARD AT 610 PM CDT...
  CLAY CENTER AT 615 PM CDT...

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

SMALL HAIL IS POSSIBLE...HOWEVER NO HAIL HAS BEEN REPORTED.

LEWIS
Special weather statement, Apr 11, 5:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT TUE APR 11 2006

NEZ064-077-120000-
FILLMORE-YORK-
626 PM CDT TUE APR 11 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR FILLMORE AND YORK COUNTIES...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STOCKHAM...OR 19 MILES WEST OF YORK...AND
MOVING EAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GRAFTON AT 635 PM CDT...
  BRADSHAW AT 640 PM CDT...
  MCCOOL JUNCTION AT 645 PM CDT...
  YORK AT 650 PM CDT...

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LEWIS

The radar

The Grand Island radar (KUEX), 87 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 high wind. Local standard time, as filed.

Thunderstorm Wind, York

When
April 11, 6:00 PM CST
Where
York County, Mc Cool Jct
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
COOP STATION
Coordinates
40.750, -97.583

High Wind, Fillmore

When
April 11, 6:30 PM CST to 6:45 PM CST
Where
Fillmore forecast zone
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
40.525, -97.596 (the zone’s center; the record gives no point)

Damaging winds developed behind a decaying area of thunderstorms. The wind caved in a grain bin, blew off one quarter of a roof from a wood framed house, round hay bales were rolled across a field, and power poles were blown down between Geneva and Fairmont.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502506, 5502507.